Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleMetrics
Research Article · Free to read · Published 30 April 2007

Utilization of AODV in Wireless Ad Hoc Networks

Zeyad M. Alfawaer, GuiWei Hua & Nidal A. Hamdeh

Journal of Computer Science, Volume 3, Issue 4, pp. 218–222 · doi.org/10.3844/jcssp.2007.218.222

7,160 accesses4,756 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

AODV is a mature and widely accepted routing protocol for Mobile Ad hoc Networks (MANET), it has low processing and memory overhead and low network utilization, and works well even in high mobility situation. We modified AODV to use these dominating sets, resulting in the AODV-DS protocol. Our contribution in addressing the fragility of a minimum connected dominating set in the presence of mobility and cross-traffic. We develop three heuristics to fortify the dominating set process against loss by re-introducing some redundancy using a least-first set cover rather than a greedy set cover. AODV-DS exhibits about a 70% savings in RREQ traffic while maintaining the same or better latency and delivery ratio for 30 source nodes in a graph of 50 nodes. It was also about as fair as conventional AODV in distributing the RREQ burden among all nodes, except in cases of low-mobility and few source nodes. For low-mobility networks, it was not as fair to forwarding nodes as AODV, but better than AODV with Dominant Pruning (DP).

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2007 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Alfawaer, Z. M., Hua, G. & Hamdeh, N. A. (2007). Utilization of AODV in Wireless Ad Hoc Networks. Journal of Computer Science, 3(4), 218–222. https://doi.org/10.3844/jcssp.2007.218.222

Licence
© Science Publications
Issue
Volume 3, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Utilization of AODV in Wireless Ad Hoc NetworksJournal of Computer Science · Volume 3, Issue 4 · pp. 218–222 · © Science PublicationsDownload